MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc).Quality controls for (b)(6) were within range.The siemens customer service engineer (cse) was dispatched to the customer site.The cse performed a total service call, calibrated the probes, ran dispense test on reagent and aspirate probes, cleaned the ionizer, probes and shutter, ran dark count with and without cuvettes.The cse then reloaded the application module software and ran quality controls.The cse did not find any instrument issues.The ccc specialist informed the customer that as per advia centaur instructions for use, "samples with an index value of greater than or equal to 1.0 but less than or equal to 50 are considered (b)(6) for (b)(6).The test must be repeated in duplicate.If 2 of the 3 results are (b)(6), the sample is considered (b)(6) for (b)(6).If at least 2 of the 3 results are (b)(6), the sample is repeatedly (b)(6), and the presence of (b)(6) should be confirmed with the advia centaur (b)(6) confirmatory assay, additional (b)(6) marker assays, or another approved confirmatory method." the customer did not follow the instructions to repeat the sample in replicates.The cause of the discordant (b)(6) result is unknown.The instrument is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
A discordant (b)(6) surface antigen ii result ((b)(6)) was obtained on a patient on an advia centaur xp instrument.The sample had initially resulted (b)(6) and upon repeat testing was (b)(6).A confirmatory (b)(6) test was performed on the same instrument, which resulted (b)(6).None of the results were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant (b)(6) result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key7616111
Report Number2432235-2018-00258
Device Sequence Number19403529
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1